Alert archive / Illinois / Flash Flood Warnings in 2018
Flash Flood Warning 12, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 12, 2018, 6:57 AM CDT for Christian County, Cumberland County, Shelby County, Illinois. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2018, 6:57 AM CDT (11:57 UTC)
- Expired
- Jun 12, 2018, 11:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, IL, Cumberland County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:00 AM CDT | HEAVY RAIN 1.55 | 6 Nne Pana, IL | |
| Jun 12, 7:00 AM CDT | HEAVY RAIN 3.3 | Neoga, IL | |
| Jun 12, 8:30 AM CDT | HEAVY RAIN 2.4 | 4 Nw Neoga, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 12.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
622
WGUS53 KILX 121157
FFWILX
ILC021-035-173-121600-
/O.NEW.KILX.FF.W.0012.180612T1157Z-180612T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
657 AM CDT TUE JUN 12 2018
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Southeastern Christian County in central Illinois...
Shelby County in central Illinois...
Western Cumberland County in east central Illinois...
* Until 1100 AM CDT
* At 654 AM CDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Up to three inches of
additional rainfall have fallen during the overnight hours. Flash
flooding is continuing across the warning area and requires an
extension of the previous Flash Flood Warning.
* Some locations that will experience flooding include...
Shelbyville, Toledo, Pana, Moweaqua, Neoga, Assumption, Windsor,
Stewardson, Findlay, Cowden, Tower Hill, Jewett, Montrose,
Westervelt, Woodbury, Strasburg, Herrick, Rosamond, Clarksburg and
Sigel.
This includes the following highways...
Interstate 57 between mile markers 169 and 179.
Interstate 70 between mile markers 105 and 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3917 8819 3917 8847 3922 8847 3922 8914
3935 8914 3935 8931 3962 8902 3966 8902
3966 8881 3958 8881 3958 8872 3952 8871
3952 8864 3947 8858 3945 8858 3945 8847
3937 8847 3937 8825
$$
Bak1 follow-up statement
886
WGUS73 KILX 121558
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
1058 AM CDT TUE JUN 12 2018
ILC021-035-173-121606-
/O.EXP.KILX.FF.W.0012.000000T0000Z-180612T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian-Shelby-Cumberland-
1058 AM CDT TUE JUN 12 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN CHRISTIAN...SHELBY AND
WESTERN CUMBERLAND COUNTIES WILL EXPIRE AT 1100 AM CDT...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3917 8819 3917 8847 3922 8847 3922 8914
3935 8914 3935 8931 3962 8902 3966 8902
3966 8881 3958 8881 3958 8872 3952 8871
3952 8864 3947 8858 3945 8858 3945 8847
3937 8847 3937 8825
$$
HJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:39 AM CDT, 18 minutes earlier.
Area forecast discussion, Jun 12, 6:39 AM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 639 AM CDT Tue Jun 12 2018 .SHORT TERM...(Today and tonight) ISSUED AT 355 AM CDT Tue Jun 12 2018 Expanded the flash flood watch further north to include Clark, Edgar, Douglas and Macon counties, and still goes until 1 pm cdt. A warm front was over central IL/IN near I-72 and helping to produce an area of showers and thunderstorms over parts of central and southeast IL, mainly from Macomb to Springfield and Litchfield east, and tracking slowly ESE. Precipitable water values were 1.5 to 2 inches over CWA this morning, highest over southeast IL. This was giving some heavy rains and radar estimated 2-5 inches from I-72 south with locally 4-7 inches from Taylorville to Mattoon south since Sunday. HRRR model shows this convection becoming more widely scattered during mid to late morning. But isolated to scattered convection redevelop this afternoon as airmass gets more unstable again. SPC day1 outlook has marginal risk of severe thunderstorms this afternoon and early evening south of I-72. Some thunderstorms could also have heavy rains and frequent lightning. Highs today mostly in the mid 80s, with some upper 80s from Springfield sw where heat indices peak in the mid 90s. A weak cold front to push southeast into the IL river valley later this evening and thru rest of central IL overnight, and thru southeast IL early Wed morning. Still some timing differences between models with frontal passage, and the 00Z models overall have trended a bit slower. Will continue at least 20-40% chance of convection tonight, highest pops in eastern/southeast IL. Lows in the upper 60s to near 70F tonight. .LONG TERM...(Wednesday through Monday) ISSUED AT 355 AM CDT Tue Jun 12 2018 Isolated convection could linger in far southeast IL Wed morning, otherwise dry and warm conditions expected on Wed with highs in the mid 80s. Drier air advects into central IL during Wed as dewpoints drop into the 50s, while still humid in southeast IL with dewpoints mostly in the upper 60s/lower 70s most of the day. Less humid air arrives in southeast IL Wed night as dewpoints slip into the upper 50s/lower 60s. Lows Wed night in the lower 60s, with some upper 50s possible north of I-74. 00Z models have trended drier on Thu with IL being influenced by weak high pressure moving over the lower Great Lakes and Ohio river valley. Highs in the mid 80s again with fairly comfortable dewpoints in the upper 50s/lower 60s across CWA. A strong upper level ridge to build into IL late this week with 590 dm 500 mb high near MO and mid MS river valley by Saturday, bringing a heat wave to area for Father's day weekend. Have isolated showers and thunderstorms possible overnight Thu night into Friday but most areas should stay dry, and getting very warm and more humid Friday. Highs in the upper 80s to near 90F Friday with afternoon heat indices peaking from 92-98F. Dry, hot and humid conditions expected Sat/Sun with highs in the low to mid 90s and afternoon heat indices peaking from 97-104F, and may flirt with heat advisory criteria of 105F. Still hot and humid on Monday with highs in the lower 90s and afternoon heat index of 97-102F. Upper level ridge beginning to break down early next work week with chances of showers/thunderstorms returning from Monday afternoon on. Highs still in the upper 80s to near 90F next Tuesday with chances of showers/thunderstorms with more MCS activity possible. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 634 AM CDT Tue Jun 12 2018 Predominantly VFR conditions expected across the central Illinois terminals through the 12Z TAF valid time, although there are some patches of MVFR clouds in the vicinity early this morning. Scattered thunderstorms are still possible into early this evening, but expected coverage and confidence in timing preclude going above a VCTS mention at this time. A weak cold front will cross the area tonight, with southerly winds AOB 10 kts ahead of the front shifting to the west or northwest by morning. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 PM CDT this afternoon for ILZ047- 049>057-061>063-066>068-071>073. && SHORT TERM...07 LONG TERM...07 AVIATION...Bak
Hazardous weather outlook, Jun 12, 4:30 AM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 430 AM CDT Tue Jun 12 2018 ILZ027>031-036-037-040-041-131100- Fulton-Knox-Marshall-Mason-Peoria-Schuyler-Stark-Tazewell- Woodford- 430 AM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Isolated thunderstorms are possible today and early this evening until sunset across the Illinois river valley. Severe storms are not expected, though an isolated thunderstorm could have gusty winds, small hail, locally heavy rains and frequent lightning especially along and southeast of the Illinois river this morning. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Isolated thunderstorms are possible overnight Thursday night and Friday. There is a chance of thunderstorms again on Monday afternoon and Monday night. Summerlike heat and humidity will return by the weekend, with afternoon heat indices peaking around 100 degrees from Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-048-131100- Champaign-De Witt-Logan-McLean-Menard-Piatt-Vermilion- 430 AM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TODAY AND TONIGHT... Isolated to scattered thunderstorms are expected today and this evening across east central Illinois. Severe storms are not expected, though an isolated thunderstorm could have gusty winds and small hail, along with locally heavy rains and frequent lightning. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Isolated thunderstorms are possible overnight Thursday night into Friday. There is a chance of thunderstorms again on Monday afternoon and Monday night. Summerlike heat and humidity will return by the weekend, with afternoon heat indices peaking in the upper 90s to around 100 degrees from Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ047-049>057-061>063-066>068-071>073-131100- Cass-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Macon-Morgan-Moultrie-Richland-Sangamon- Scott-Shelby- 430 AM CDT Tue Jun 12 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms will occur today and tonight. Most areas have received several inches of rain since Sunday, with isolated amounts from 4 to 7 inches south of I-72. Any excessive rainfall over saturated ground would rapidly result in runoff, increasing the flash flood threat. There is a marginal risk of severe storms this afternoon and early evening until sunset south of I-72, with hail and damaging winds possible. Locally heavy rains and frequent lightning will remain a risk too. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Isolated thunderstorms will be possible overnight Thursday night into Friday. There is a chance of thunderstorms again on Monday afternoon and Monday night. Summerlike heat and humidity will return by the weekend, with afternoon heat indices peaking from 98 to 104 degrees from Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed south of I-72 from 2 to 8 pm today. 07
In the hours before
Local storm report, Jun 12, 5:49 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
549 AM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HEAVY RAIN NEWTON 38.99N 88.16W
06/11/2018 M3.19 INCH JASPER IL CO-OP OBSERVER
&&
JRPLocal storm report, Jun 12, 5:54 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
554 AM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HEAVY RAIN DILLON 40.47N 89.53W
06/12/2018 M2.30 INCH TAZEWELL IL BROADCAST MEDIA
RAINFALL THIS MORNING. FROM WMBD.
&&
BAKLocal storm report, Jun 12, 6:07 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
607 AM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 6 SSE CLAY CITY 38.61N 88.31W
06/12/2018 M4.13 INCH CLAY IL CO-OP OBSERVER
&&
JRPLocal storm report, Jun 12, 6:12 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
612 AM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 6 SSE CLAY CITY 38.61N 88.31W
06/11/2018 M1.50 INCH CLAY IL CO-OP OBSERVER
&&
JRPLocal storm report, Jun 12, 6:30 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
630 AM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 2 SW EUREKA 40.70N 89.30W
06/12/2018 M1.12 INCH WOODFORD IL BROADCAST MEDIA
RAIN FROM EARLY THIS MORNING. FROM WMBD
&&
BAKLocal storm report, Jun 12, 6:55 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
655 AM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HEAVY RAIN LINCOLN 40.15N 89.37W
06/12/2018 M1.41 INCH LOGAN IL OFFICIAL NWS OBS
PAST 6 HOURS.
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:25 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Jasper | 50 min |
| Jun 11, 7:30 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 45 min |
| Jun 11, 7:34 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 24 min |
| Jun 11, 9:20 PM CDT | River Flood Warning | ILX | Clay, Richland | 8 days |
| Jun 11, 10:10 PM CDT | Flash Flood Warning | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 6 hr |
| Jun 11, 11:57 PM CDT | Special Weather Statement | ILX | Shelby | 63 min |
| Jun 12, 1:03 AM CDT | Flash Flood Warning | ILX | Christian, Cumberland, Shelby | 6 hr |
| Jun 12, 6:00 AM CDT | Flash Flood Warning | ILX | Clay, Effingham | 4 hr |
| Jun 12, 9:56 AM CDT | Areal Flood Warning | ILX | Clay, Effingham | 6 hr |
| Jun 12, 9:57 AM CDT | River Flood Warning | ILX | Piatt | 53 hr |
| Jun 12, 2:59 PM CDT | Flash Flood Watch | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 5 hr |
Nearby
Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.